GERD (Acid Reflux) Expert Forum
Woken up in middle of night - double up meds?
About This Forum:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Research, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Woken up in middle of night - double up meds?

I was put on Lansoprazole on 26 Nov and my doctor put me on 30mg for a week and then said to reduce it to 15mg which i have done and taken for the last 2 weeks.

however on Wednesday i missed a tablet and took it Thursday morning and carried on with my usual practise of taking my 15mg in the evening as prescribed by my doctor. since delaying that one tablet I have experienced all the symptoms i experienced prior to starting the tablets and some of the symptoms at a heightened level, in addition on the thursday i had a taste of bile at the back of my throat the whole day.

it is 3..45am and i have just woken up with, what must be extreme heartburn at the base of my throat, start of my stomach. this pain is so intense and sitting up hasn't relieved it and i was wondering should i double the dosage or is there anything i can take to relieve symptoms? when should i phone the doctor - is there a point when  i'm experiencing extreme symptoms i should contact him ? any advice would be great as i'm at a loss.

many thanks, SA
Related Discussions
Avatar_m_tn
Hi,
What you suffered from is called 'nocturnal breakthrough pain'.
Take Lansoprazole twice daily as advised by your doctor. In addition to that take zantac once at bedtime.
================================================================
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.
6 Comments
Blank
605877_tn?1301704246
Just to clarify I have followed my doctor's direction. he said to start on 30mg for a week and then move to 15mg, which i have done. i want to double up again to 30mg, do you think that will be ok to get me back on a more normal keel?

thanks, SA
Blank
Avatar_m_tn
Hi,
If you go back to 30 mg, your symptoms may be controlled or you still may have pain in the middle of the night ( nocturnal breakthrough).

If nighttime symptoms are bothersome, you may have to add a H2RA (Zantac) to PPI (Lansoprazole).
Studies have shown that in most of the individuals nocturnal symptoms are not controlled by PPI alone and addition of H2RA was found to be beneficial.
================================================================
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.
Blank
605877_tn?1301704246
The heartburn seems to be under control but i am having problems with diarrhoea and beige coloured stools. is this normal? i thought after a month i'd be feeling more normal but i actually feel worse. is there any other gastro related illnesses that are similiar to GERD?


many thanks, SA
Blank
Avatar_m_tn
Hi,
PPI can cause diarrhea.
Take probiotics to control diarrhea.
================================================================
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.
Blank
605877_tn?1301704246
Update and more strange problems.

I have been taken off Lansoprazole as I was experiencing lower abdominal pain and my doctor has given me AXID twice a day. But before I start this he has advised stopping for 7-10 days and to take natural yoghurt between this time. I am now on day 9 but should I be worried.....I have been constipated and ten passing "rabbit poo" movements covered in orange mucus? Is this related?

I'm worried about what is going on, am I making myself worse by delaying the start of these tablets?

Many thanks, SA
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank